Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 313, NWS Tulsa, OK

July 3, 2004McIntosh County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 3, 2004, 5:11 AM CDT for McIntosh County, Oklahoma. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2004, 5:11 AM CDT (10:11 UTC)
Expired
Jul 3, 2004, 5:45 AM CDT
In force
34 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County McIntosh County, OK

The radar

The Tulsa radar (KINX), 89 km from the middle of the area, began a volume at 10:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 10.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2004-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3602 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2004-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3602 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1156 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
1.1
Supercell composite
9.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 031011
SVRTUL
OKC091-031045-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
511 AM CDT SAT JUL 3 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN MCINTOSH COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 545 AM CDT

* AT 510 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6
  MILES NORTH OF EUFAULA...MOVING SOUTHEAST AT 20 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...EUFAULA...
  CHECOTAH AND STIDHAM.

STORM SPOTTERS REPORTED QUARTER SIZE HAIL AND 65 MPH WINDS WITH THIS 
STORM.

LAT...LON 3549 9555 3533 9538 3531 9550 3523 9558
          3540 9573

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:12 AM CDT, 1 hour 59 minutes earlier.

Area forecast discussion, Jul 3, 3:12 AM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OKLAHOMA
312 AM CDT SAT JUL 3 2004

COMPLEX OF STORMS ONCE AGAIN ROLLING TO THE SOUTH ACROSS THE AREA
THIS MORNING.  COMPLEX EXPECTED TO WEAKEN OR MOVE OUT OF THE AREA BY
AROUND MIDDAY.  A FEW MARGINALLY SEVERE STORMS THIS MORNING...BUT
THE MAIN CONCERN IS HEAVY RAIN.  WILL CONTINUE FLASH FLOOD WATCH
THIS MORNING IN COUNTIES WHERE BLANKET WARNING WAS ISSUED EARLIER
DURING THE NIGHT.

MAIN UPPER LOW EVIDENT IN SATL LOOP THIS MORNING OVER NORTHERN MO.
SYSTEM WILL CONTINUE LIFTING TOWARD THE GREAT LAKES REGION TODAY
WHICH SHOULD BRING SOME QUIETER WEATHER TO THE AREA FOR A DAY OR
TWO.  STILL SOME DISAGREEMENT AMONG THE MODELS CONCERNING IMPULSES
THAT TRACK THROUGH THE PLAINS OVER THE NEXT 48 HOURS.  THINKING IS
THAT ANY ADDITONAL COMPLEXES THE NEXT FEW NIGHTS WILL REMAIN
GENERALLY TO THE NORTH OF THE AREA WITH THE POTENTIAL TO BRUSH
NORTHERN OR NORTHEASTERN AREAS.

MODELS DO AGREE ON BRINGING NEXT FRONTAL SYSTEM DOWN INTO THE AREA
DURING THE TUESDAY TIMEFRAME AND HANGING THE SYSTEM OVER THE AREA
INTO WEDNESDAY/WEDNESDAY NIGHT. WILL INCREASE POPS AGAIN THROUGH
THAT PERIOD.

PRELIM NUMBERS:

TUL    91   72   92   73 /  10   10   20   20
FSM    92   72   92   72 /  30   10   20   20
MLC    92   72   92   73 /  30   10   20   20
BVO    91   71   92   72 /  10   10   20   20
FYV    87   70   88   70 /  20   10   20   20
BYV    86   70   88   70 /  20   10   20   20
MKO    91   72   92   73 /  20   10   20   20
MIO    86   70   89   72 /  10   10   30   30
F10    92   72   93   73 /  20   10   20   20
HHW    92   72   92   73 /  30   10   10   10

FORECAST ID= 04

.TSA WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 1000 AM CDT SATURDAY FOR ZONES ARZ010...
ARZ019>020...ARZ029.

OK...FLASH FLOOD WATCH UNTIL 1000 AM CDT SATURDAY FOR ZONES
OKZ066>070...OKZ072...OKZ074...OKZ076.
Hazardous weather outlook, Jul 3, 5:00 AM CDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
500 AM CDT SAT JUL 3 2004

ARZ001-002-010-011-019-020-029-OKZ049-053>076-041000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 AM CDT SAT JUL 3 2004

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT

THE THUNDERSTORM COMPLEX WHICH AFFECTED EASTERN OKLAHOMA AND WESTERN
ARKANSAS OVERNIGHT WILL CONTINUE SOUTHWARD WHILE WEAKENING DURING THE
MORNING HOURS.  PERIODS OF TORRENTIAL RAINFALL WILL ACCOMPANY THE
LINE OF THUNDERSTORMS PRODUCING A THREAT OF FLASH FLOODING.  A FLASH
FLOOD WATCH /OKCFFATUL/ REMAINS IN EFFECT FOR PORTIONS OF EAST
CENTRAL OKLAHOMA AND WEST CENTRAL ARKANSAS THROUGH MID MORNING.
ISOLATED SEVERE WEATHER WILL ALSO REMAIN POSSIBLE ALONG AND AHEAD OF
THIS LINE OF THUNDERSTORMS...WITH STRAIGHT LINE WINDS AND SMALL HAIL
THE PRIMARY THREATS.

ONCE THE THUNDERSTORM COMPLEX DISSIPATES...ADDITIONAL THUNDERSTORM
DEVELOPMENT IS NOT ANTICIPATED THROUGH TONIGHT...HOWEVER CONDITIONS
WILL NEED TO BE MONITORED SHOULD RESIDUAL BOUNDARIES AND AN
INCREASINGLY UNSTABLE AIRMASS PROVE SUFFICIENT FOR AFTERNOON
THUNDERSTORM DEVELOPMENT.

SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD CONTINUE TO
MONITOR THE LATEST FORECASTS...AND ACTIVATION MAY BECOME NECESSARY
PARTICULARLY TO ADDRESS FLOODING CONCERNS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THUNDERSTORM CHANCES WILL REMAIN IN THE FORECAST THROUGH
WEDNESDAY...WITH TUESDAY AND WEDNESDAY CURRENTLY HAVING THE GREATEST
CHANCES OF THUNDERSTORMS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND
GRAPHICAL INFORMATION

In the hours before

Local storm report, Jul 3, 1:39 AM CDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
139 AM CDT SAT JUL 03 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0130 AM     FLASH FLOOD      SILOAM SPRINGS          36.19N 94.54W
07/03/2004                   BENTON             AR   EMERGENCY MNGR

            NUMEROUS CITY ROADS IMPASSABLE DUE TO HIGH WATER.

&&

JBM
Local storm report, Jul 3, 3:08 AM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
308 AM CDT SAT JUL 03 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1255 AM     TSTM WND DMG     SILOAM SPRINGS          36.19N 94.54W
07/03/2004                   BENTON             AR   EMERGENCY MNGR

            NUMEROUS LARGE TREES DOWNED IN TOWN.

&&

JBM

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 7:44 PM CDTSevere Thunderstorm WarningTSADelaware46 min
Jul 2, 8:33 PM CDTFlash Flood WarningTSALeFlore6 hr
Jul 2, 8:48 PM CDTSevere Thunderstorm WarningTSALeFlore57 min
Jul 2, 9:32 PM CDTSevere Thunderstorm WarningTSADelaware43 min
Jul 2, 9:52 PM CDTSevere Thunderstorm WarningTSALeFlore38 min
Jul 2, 9:53 PM CDTSevere Thunderstorm WarningTSALeFlore37 min
Jul 2, 11:18 PM CDTSevere Thunderstorm WarningTSADelaware27 min
Jul 3, 1:44 AM CDTFlash Flood WarningTSAAdair, Cherokee, Haskell, LeFlore, Muskogee, Okmulgee and 2 more6 hr
Jul 3, 2:08 AM CDTSevere Thunderstorm WarningTSALeFlore52 min
Jul 3, 2:25 AM CDTSevere Thunderstorm WarningTSACherokee, Muskogee, Sequoyah35 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.